VoyForums
[ Show ]
Support VoyForums
[ Shrink ]
VoyForums Announcement: Programming and providing support for this service has been a labor of love since 1997. We are one of the few services online who values our users' privacy, and have never sold your information. We have even fought hard to defend your privacy in legal cases; however, we've done it with almost no financial support -- paying out of pocket to continue providing the service. Due to the issues imposed on us by advertisers, we also stopped hosting most ads on the forums many years ago. We hope you appreciate our efforts.

Show your support by donating any amount. (Note: We are still technically a for-profit company, so your contribution is not tax-deductible.) PayPal Acct: Feedback:

Donate to VoyForums (PayPal):

Login ] [ Contact Forum Admin ] [ Main index ] [ Post a new message ] [ Search | Check update time | Archives: 1[2]345678910 ]


[ Next Thread | Previous Thread | Next Message | Previous Message ]

Date Posted: 02:20:57 11/10/13 Sun
Author: GoodWillTalking
Subject: Raven Update 11/8/13

Guys,

Words can never be adequate enough to express how much you mean to me. I can never do it justice with words, I can only try. Your loyalty, friendship, support, and acceptance of who I am, whether I am feeling scared, unsure, and downright terrified from this cancer, or if I am feeling positive, hopeful, and full of positive energy, you allow me to be me. I am gloriously flawed, beautifully imperfect, and impeccably, just a human being, faults and all. My path is to be myself with no perfect anecdotes or cliff notes to live by. A path that would lead me to cruelty and snark would not be a path I would choose. I don't have all the answers nor would I choose to seek them out, thinking that I could live on a much higher mountain than you could ever reach. I don't need a book, a specific path, or a doctrine to tell me how to treat my fellow human beings. It's either in my heart or it's not. Being perfect would be a hell of a job for any of us. I choose to just be me come what may.

I want to thank you for letting me vent when I scared to death from all of this, without judging me or trying to force me into feeling what would not come natural for someone who is not in my shoes, and hasn't a clue. Thank you for allowing me to just feel what comes natural. There are good days and bad days. I was told that technically I am not supposed to be here. That my case was too far gone and advanced, but I am here despite the odds. I have had some serious setbacks that would crush anyone's spirit, and so I have done my best, given the circumstances. You are right about one thing, I am a strong woman or I would not be here right now. I have endured one setback after another with many complications from the chemo, but you have always been out here cheering me on and keeping me strong. I can never thank you enough for truly being friends that I can count on. Most of you never ask me to fake a smile. You get it, and for that I am grateful (more than you know).

The feedback you gave me regarding the insulin and blood sugar problems I am having was huge and life changing. Not only did you shed light on things I hadn't even thought of, but some of you nailed it. I have not been out here over the past few days because I have had trouble breathing (a first for me). It's been scary, and not fun arguing with John over going to the ER or not, but we think we have this figured out on our own, as nobody can know more than the person who it's happening to, or who is there living with you through it (please know that if it gets worse, and today it's better, I will go to the ER I promise). This major downward spiral, with all these additional medical problems, began when I started Insulin (no doubt about it). The severe edema, the swelling, all over sick feeling, weakness to the point where it's hard to even get out of bed, unbelievable pain, bruising and sores nearly every time I inject, (even though I am following guidelines, injecting carefully, and using the smallest pen needle out there..............all began with the Insulin about 4 months back.

Not once did I think I might be allergic to this insulin. If it had not been for you guys asking me if I had considered this possibility, I would not have given it a second thought. I say this because I have been on it almost 4 months, and thought it would be a severe reaction that I would know right away, but when I googled, I saw many cases of people who did not realize they were allergic, until it began building in their systems, and it took as long as 3-6 months or more! I noticed that the shortness of breath came after I injected a higher dose two days in a row, but it was not that much higher. I dismissed it at first since I have been on Insulin since late July, I believe, but then your comments hit me. After reading what I have read, this could absolutely be the insulin! I was mortified to see how many people are allergic to insulin. I am new to this chemo induced Diabetes, so I assumed that if it's like the Insulin in our bodies, how could we be allergic to it, well I got quite the education online (due to your tips the other day). Incredibly frustrated. I've just had enough.

We are going to make an appointment with an endocrinologist (was so hoping to avoid adding another doctor into my life) and let them sort it out for me. I am guessing there are tests that they have, which show what insulin's will work with your body and not wreak so much havoc, etc. One of the biggest things that stood out for me online, were articles that spoke of an Insulin allergy being suspected when you are on an insulin that is poorly controlling your blood sugar levels, especially at high doses (another sign that you may be allergic). Insulin allergies are not like other allergies, so I was missing the signs here completely. The timing is perfect (it's when everything went completely awry for me). Apparently many are synthetic, man made, Insulin's with others being more like human Insulin. I am on Levemir, and about to start Novolog. This has been a rude awakening for me (my second in a week). I wanted so much to be able to take Metformin, but I coughed and coughed on it (and my numbers have been so high, that we had to go straight to Insulin for immediate control). I am allergic to Sulfa meds, although I am able to handle some distant relatives like Lasix.

If you are on an oral that does not make you cough any longer, where as Metformin made you cough too, like me, please share if you will. Thank you for all the idea's you gave me. They were incredibly eye opening. I have several notes to take with me to the Endocrinologist, when we find one. I promise to keep you posted. Taking large doses of Bitter Melon, Cinnamon with Chromium, and only smaller doses of the Insulin for now. I may even grab a Metformin out of my drawer, and try that again for a few days to see if the cough begins again. Getting desperate.

On a positive note, taking my Gleevec again today (new 100 mg doses). I have a feeling the lower dose may do the trick without causing me as many issues (some of which I believe actually belong now to the Insulin and not the Gleevec). Time will tell. I will keep you posted. May God bless you always (if I didn't have him and his army of angels in my life, I would be lost). Hope you guys have a beautiful weekend, pain free and peaceful! I love you (and thank you so much for those incredible tips below)! XOXOXOXOXO!

[ Next Thread | Previous Thread | Next Message | Previous Message ]


Replies:

[> Re: Raven Update 11/8/13 -- Barbara, 09:07:18 11/11/13 Mon [1]

Hi Raven,
Oh boy my friend, you are truly having a go at it, aren't you... I'm so sorry you are going thru this... I feel like I'm not much of a help, but I can tell you things that I know and share that with you. I will admit, allergy to the insulin didn't even cross my mind. I'm not a medical professional, only a fellow Diabetic... My daughter is Diabetic also, she sees a wonderful Endocrinologist in NYC. Dr. Maclaren. He also is my nieces 2 young boys' Dr. My daughter is on an insulin pump, that only Novolog is used in it... she has to change her "sight" every 2 days, rather than injecting herself often daily...
Yours is a unique case, and you are wise to arm yourself with as much knowledge as possible... But seeking out a medical professional to help you is very wise, and especially someone who specializes in the treatment of Diabetes...
I wish you luck in your quest to find your Dr. and also to get your sugars under control. Believe me when I tell you, being tired, emotional, mood swings, all of this can be attributed to high sugars also, on top of everything else you are dealing with...
I can understand your fear of going to the ER, at the same time I can understand John's fear also. He only wants what is best for you.
I hope you get your answers to all of this... You are in my nightly prayers Raven, both you and John.
Wishing only the best for you my friend... Barbara


[ Edit | View ]





[ Contact Forum Admin ]


Forum timezone: GMT+8
VF Version: 3.00b, ConfDB:
Before posting please read our privacy policy.
VoyForums(tm) is a Free Service from Voyager Info-Systems.
Copyright © 1998-2019 Voyager Info-Systems. All Rights Reserved.